MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Model Number A22201D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the loop was damaged during resection.The device was replaced before it ruptured.The reported issue was observed during an unspecified procedure.There was no report of patient or user injury due to the event.
 
Additional Manufacturer Narrative
The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, the reported issue was confirmed.It was observed that the loop was broken and the electrode was deformed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 3 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, it is likely that the electrode was deformed due to excessive force by the user.However, a conclusive root cause could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was received regarding the reported event (loop became thinned, deformed, and almost broken): the reported event was observed during a turp (transurethral resection of the prostate) procedure.The intended procedure was completed using another device.The procedure was delayed for five minutes.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information regarding the reported issue.Information provided in b5.

Brand Name
HF-RESECTION ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17857160
Report Number9610773-2023-02790
Device Sequence Number3453487
Product Code GCP
UDI-Device Identifier14042761036655
UDI-Public14042761036655
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberA22201D
Device Lot Number1000062180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown